MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY - PIN ADAPTER; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY - PIN ADAPTER; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received on 03 august 2017 and includes: no critical delay.Batch review performed on 22 august 2017.Lot 174244: (b)(4)items manufactured and released on 07 july 2017.Expiration date: 2022-06-27.No anomalies found related to the problem on (b)(4).To date, this is the first item sold of the lot.
 
Event or Problem Description
During the pin impaction, the pin adapter broke.The surgery was completed successfully using the metallic pin adapter and the metallic 4 in 1 cutting guide.
 
Additional Manufacturer Narrative
On 12 september 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the breakage of the anterior flap of the pin adapter was probably caused due to lateral force or not proper alignment between the instrument and the fixation pins (the lateral fixation holes of the cutting block are oblique).A second cause could be that the surgeon started with the motorized rotation before the proper engagement with the pin head; in this situation the torque is improperly transferred between the adapter and the pin.

Brand Name
GMK EFFICIENCY - PIN ADAPTER
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6819966
Report Number3005180920-2017-00477
Device Sequence Number10889071
Product Code LXH
UDI-Device Identifier07630030877414
UDI-Public07630030877414
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Catalogue Number11.01001
Device Lot Number174244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight70